question-icon

Can laxatives cause miscarriage?

default
Posted on Wed, 25 Nov 2015
Question: what laxatives can cause miscarriage?
my wife is 6 days delayed and she has cramps in her lower abdomen. the cramps is on and off.would this be an indication of a miscarriage? but she is not bleedng though.
doctor
Answered by Dr. Deepti Verma (14 minutes later)
Brief Answer:
Not an indication of miscarriage

Detailed Answer:
Hi dear, I have gone through your question and understand your concerns.
No, laxatives do not cause miscarriage unless it causes severe diarrhea.
Cramps are common in early pregnancy. It is not at all the indication of miscarriage.
I will suggest her to consult an OBGYN specialist to get properly examined, investigated including ultrasound and get treated accordingly.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can laxatives cause miscarriage?

Brief Answer: Not an indication of miscarriage Detailed Answer: Hi dear, I have gone through your question and understand your concerns. No, laxatives do not cause miscarriage unless it causes severe diarrhea. Cramps are common in early pregnancy. It is not at all the indication of miscarriage. I will suggest her to consult an OBGYN specialist to get properly examined, investigated including ultrasound and get treated accordingly. Hope you found the answer helpful. Regards Dr Deepti Verma